MAUDE Adverse Event Report: MEDTRONIC MEXICO CATHERA; CATHETER, CONTINUOUS FLUSH

MEDTRONIC MEXICO CATHERA; CATHETER, CONTINUOUS FLUSH
Model Number FG19120-1030-1S
Medical Device Problem Codes Break (1069); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/29/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that  the patient was being treated for vasospasm in the right anterior cerebral artery (aca).The phenom plus was parked in the right internal carotid artery (ica).A scepter balloon was placed through the phenom plus and parked in the aca.The physician removed the phenom plus and the scepter from the patient.When the physican attempted to advance the phenom plus back up into the ica the physician noticed that he could not see the tip of the phenom plus.The plus was removed and noted that the tip was gone.The tip floated out into the right m4 segment of the middle cerebral artery (mca).The marker band dislodged.The catheter tip was not shaped.The marker band remains in the patient's m4.There was surgical or medicinal intervention required.They attempted to retrieve the tip with aspiration catheter (red 43) and a microcatheter (sl10) but were unsuccessful.The device and any accessories were prepared as indicated in the ifu.The catheter was flushed as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.The patient was undergoing surgery for treatment right middle cerebral artery (mca) vasospasm.It was noted the patient's vessel tortuosity was moderate.The access vessel was right radial with a diameter of 3mm.Ancillary devices include a synchro select (b)(6), asahi chikai (b)(6) guidewire, scepter xc (b)(6).
 
Event or Problem Description
It was clarified that "there was surgical or medicinal intervention required" during the same procedure.Patient is in bad shape due to a massive aneurysm rupture several days prior.The cause of the issue was not determined.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product analysis # (b)(4):¿ equipment used: vis (m-81805), 203cm ruler (m-83360) ¿ as found condition: the phenom plus catheter was returned for analysis within a shipping box and a plastic bio-pouch.¿ damage location details: no damages were found with the phenom plus catheter hub.No bends or kinks were found with the phenom plus catheter body.The phenom plus catheter distal marker was found dislodged from the catheter.The tubing material at the distal marker separation exhibited plastic deformation (jagged edges).¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿marker band dislodged¿ report was confirmed as the phenom plus catheter distal marker was found dislodged from the catheter.Possible causes of ¿marker band dislodged¿ include advancing/retrieving the catheter against resistance, vessel tortuosity, kink/damage in guide catheter/sheath, balloon guide catheter, hard clots/calcifications in the navigation tract which may snag the catheter, or catheter tip shaping.However, the case of the catheter damage could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CATHERA
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19042182
Report Number9612164-2024-01604
Device Sequence Number8483018
Product Code KRA
UDI-Device Identifier00763000399733
UDI-Public00763000399733
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K151638
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/12/2026
Device Model NumberFG19120-1030-1S
Device Catalogue NumberFG19120-1030-1S
Device Lot Number227300507
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2024
Supplement Date Received by Manufacturer04/05/2024
05/03/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date04/30/2024
05/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexMale
Patient Weight75 KG